Alert archive / Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 8, NWS Blacksburg, VA

May 2, 2019Bedford County, Botetourt County, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 2, 2019, 3:58 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2019, 3:58 PM EDT (19:58 UTC)
Expired
May 2, 2019, 7:34 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, VA, Botetourt County, VA

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:40 PM EDTFLASH FLOOD6 Sse Buchanan, VAWATER FLOWING OVER BRIDGE AND SOME ROAD DAMAGE AT SHEEP CREEK RD AND JAY BIRD LANE. 4.5 OF RAIN REPORTED IN ABOUT AN HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WGUS51 KRNK 021958
FFWRNK
VAC019-023-030200-
/O.NEW.KRNK.FF.W.0008.190502T1958Z-190503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
358 PM EDT Thu May 2 2019

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Northwestern Bedford County in south central Virginia...
  Southeastern Botetourt County in west central Virginia...

* Until 1000 PM EDT Thursday

* At 358 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Peaks Of Otter Recreation Area...
  Peaks Of Otter Summit...
  and Lithia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3750 7957 3740 7959 3740 7979 3750 7975

$$

MBS
2 follow-up statements
527 
WGUS71 KRNK 022118
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
518 PM EDT Thu May 2 2019

VAC019-023-030200-
/O.CON.KRNK.FF.W.0008.000000T0000Z-190503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Botetourt VA-
518 PM EDT Thu May 2 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR 
NORTHWESTERN BEDFORD AND SOUTHEASTERN BOTETOURT COUNTIES...

At 513 PM EDT, Doppler radar indicated some additional thunderstorms 
producing heavy rain still occuring across the warned area. Three to 
four inches of rain have already fallen, and another half inch to an 
inch is possible. Flash flooding has already been reported on Jay 
Bird Lane and Steep Creek Roads south of Peaks of Otter.

Some locations that will experience flooding include...
Peaks Of Otter Recreation Area...
Peaks Of Otter Summit...
Goose Creek 
and Lithia.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3750 7957 3740 7959 3740 7979 3750 7975

$$

SK
261 
WGUS71 KRNK 022334
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
734 PM EDT Thu May 2 2019

VAC019-023-022343-
/O.CAN.KRNK.FF.W.0008.000000T0000Z-190503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Botetourt VA-
734 PM EDT Thu May 2 2019

...THE FLASH FLOOD WARNING FOR 
NORTHWESTERN BEDFORD AND SOUTHEASTERN BOTETOURT COUNTIES IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3750 7957 3740 7959 3740 7979 3750 7975

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:23 PM EDT, 35 minutes earlier.

Area forecast discussion, May 2, 3:23 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
323 PM EDT Thu May 2 2019

.SYNOPSIS...
The area will remain in a warm and humid air mass with scattered
showers and storms across the region until a cold front crosses the
region late Saturday into Saturday night. High pressure will start
to build into the region, and be in place across the region through
at least Wednesday. The chance of showers and storms will start to
increase again Thursday into Friday with the approach of another
cold front.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 300 PM EDT Thursday...

Scattered showers and storms will continue the remainder of the
afternoon hours and into the early evening hours across the same
general region as they exist currently. The bulk of the activity was
along and perhaps one tier of counties east of the crest of the Blue
Ridge. Another cluster of showers and storms were generally along
and south of Route 460 between Blacksburg and Bluefield and points
south. Additional migration of the activity farther east into the VA
and NC Piedmont region is also expected. Limited if any showers and
storms are expected in the Danville, VA area and points south and
east of there.

This activity was situated within a warm and humid airmass in
advance of an approaching shortwave trough. This feature is expected
to sharpen in amplitude heading through tonight and into Friday.
This translation will have the effect of creating a temporary
shortwave ridge across our region later tonight into at least the
first half of Friday. This will place the region within a less
favorable regime for shower and storm development on Friday morning.
However, development is expected Friday afternoon in advance of
the approaching cold front, however, coverage will be focused
more across the southwestern and western sections of the area as
compared to today's activity. As evening approaches the
activity will be heading eastward through the area in advance of
the associated front.

The Storm Prediction Center has placed roughly the western half of
the region tomorrow and tomorrow night with a Marginal risk of
severe weather. Damaging winds are the greatest threat.

Temperatures will remain on the mild side. Low temperatures tonight
will range from the mid to upper 50s across the mountains with
readings around 60 to the lower 60s across the Piedmont. High
temperatures on Friday will range from the upper 70s to around 80
across the mountains with low to mid 80s across the Piedmont.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 254 PM EDT Thursday...

Generally should be unsettled most of this period as slow moving
front edges east and southeast from the mid-Atlantic to central MS
Valley Friday evening to east of the piedmont by Sunday evening.

Several waves of low pressure and upper vorts will bring periodic
episodes of showers and thunderstorms. The models are showing better
clustering toward high pops in the mountains Friday evening, the
somewhat drier late Friday night into early Saturday morning, as one
vort axis moves east of the piedmont by 8am Sat. The next arrives
across the mountains by midday, with a better shortwave along the
front moving across the Ohio Valley into PA by Sat afternoon. Some
upper divergence and stronger low level forcing. Mid level lapse
rates are not overly impressive, but low level lapse rates should be
fairly steep Saturday afternoon especially along/east of the Blue
Ridge. SBCapes will be around 1000 or more in the piedmont, and
marginal risk per SPC looks fine for now, so expect some gusty winds
and marginally severe hail potential east of the Blue Ridge Sat
afternoon.

Surface wave along the front will slide into northern VA by Sunday
morning with continued high pops into Sat night/Sunday morning, with
drier air starting to work into the mountains late in the day,
though upper trough axis may stay west of the area into Sunday
night, the deeper moisture should be east of us.

Temps will stay above normal through the period, though lows may
close in toward normal Sunday night.

Confidence is good for shower and storm chances through the period,
with Saturday looking like the more active day.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 125 PM EDT Thursday...

High pressure settles over the area Monday into Tuesday with
building 5h heights. Ridge breaks down midweek with approach of a
front and strong trough in the middle of the country. Will see pops
increasing but temps will stay above normal.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...

Mainly VFR conditions prevail across the region. Isolated to
scattered showers and storms have developed across the area, and
are expected to continue doing so through the afternoon. The
greatest concentration will be along and just east of the crest
of the Blue Ridge. Patchy MVFR conditions are possible for
ceilings across the mountains, and for brief, isolated sub-VFR
conditions for areas under the heavier showers and storms.

As we head through the evening hours, showers and storms will
gradually dissipate from southeast to northwest. Patchy sub-VFR
ceilings will linger across the mountains.

Showers and storms will be at a minimum through the morning and
early afternoon. A best isolated showers are possible along and
west of a KLWB-KTNB line. Most ceilings through the morning will
be low end VFR with patchy MVFR conditions, especially across
the mountains. Winds through the forecast period will be light
from the south or southwest during the daylight hours and light
and variable overnight.

METAR observations are not available in our system for any of
our ASOS terminal sites. Until they return, will maintain a "AMD
NOT SKED" remark at the impacted TAF forecast locations.

EXTENDED AVIATION DISCUSSION...

A weak cold front will cross the area Friday evening and night.
Look for increased coverage of showers and storms with localized
sub-VFR conditions with the associated cloud cover, showers and
storms.

A stronger cold front will cross the region Saturday night.
Anticipate another round of showers and storms with a greater
coverage of sub-VFR conditions.

Sunday, winds will be gusty from the northwest behind the
exiting cold front, and most locations will return to VFR. The
exception of will be some upslope clouds/scattered showers
across the southeast West Va mountains.

Monday and Tuesday VFR conditions and lighter and variable
winds are expected as high pressure builds into the area. Late
in the day Tuesday, winds will start to increase from the south
as the center of the high shifts east.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...WP
LONG TERM...WP
AVIATION...DS
Hazardous weather outlook, May 2, 3:33 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
333 PM EDT Thu May 2 2019

NCZ005-006-VAZ058-059-031945-
Rockingham-Caswell-Halifax-Charlotte-
333 PM EDT Thu May 2 2019

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
031945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
333 PM EDT Thu May 2 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue into the evening
hours. A few of the storms may produce winds with gusts around 40
mph, small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms are expected Friday afternoon and evening.
Some of these storms could be on the strong side, with damaging winds
the greatest severe threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004-020-VAZ043>047-031945-
Stokes-Yadkin-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
333 PM EDT Thu May 2 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will continue into the evening
hours. A few of the storms may produce winds with gusts around 40
mph, small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 2, 2:59 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
259 PM EDT Thu May 2 2019

VAZ023-024-034-035-022000-
Botetourt-Amherst-Bedford-Rockbridge-
259 PM EDT Thu May 2 2019

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF BOTETOURT...
BEDFORD...AND AMHERST COUNTIES...

Until 400 PM EDT.

At 258 PM EDT, strong thunderstorms extended from Pleasant View to
Cloverdale. Movement was east at 10 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Troutville...
Big Island...
Montvale...
Snowden...
and Naola.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3763 7903 3732 7976 3736 7993 3738 7998
      3767 7933
TIME...MOT...LOC 1858Z 260DEG 8KT 3761 7929 3738 7991

MBS
Special weather statement, May 2, 3:13 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
313 PM EDT Thu May 2 2019

VAZ007-009-010-012-WVZ042-022000-
Tazewell-Bland-Wythe-Smyth-Mercer-
313 PM EDT Thu May 2 2019

...STRONG THUNDERSTORMS WILL AFFECT THE MOUNTAIN EMPIRE REGION OF
VIRGINIA AND SOUTHERN MERCER COUNTY IN WEST VIRGINIA...

Until 400 PM EDT.

At 312 PM EDT, strong thunderstorms extended from near Amonate to
Asberrys. Movement was east at 25 mph.

Winds in excess of 40 mph...half inch hail...and torrential rainfall
are possible with these storms.

Locations impacted include...
Bluefield...
Wytheville...
Bland...
Tazewell...
and Ceres.

This includes The following Location Mercer County Airport.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3721 8156 3722 8154 3724 8151 3725 8151
      3726 8150 3725 8148 3727 8145 3727 8142
      3732 8139 3735 8110 3690 8108 3696 8161
      3720 8165
TIME...MOT...LOC 1912Z 270DEG 20KT 3722 8158 3702 8156

MBS
Special weather statement, May 2, 3:22 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT Thu May 2 2019

NCZ003-004-019-020-VAZ032-022015-
Stokes-Yadkin-Surry-Wilkes-Patrick-
322 PM EDT Thu May 2 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOOTHILLS AND PIEDMONT OF
NORTH CAROLINA...

Until 415 PM EDT.

At 321 PM EDT, strong thunderstorms extended from near Cana...
through Mountain Park and Roaring River...to Elkville. Movement was
east at 15 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Mount Airy...
North Wilkesboro...
Elkin...
Wilkesboro...
and Fairview.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3607 8141 3610 8149 3625 8109 3656 8071
      3656 8061 3661 8062 3658 8015 3620 8055
      3609 8085 3606 8088 3606 8098 3603 8107
      3604 8120 3600 8132
TIME...MOT...LOC 1921Z 275DEG 14KT 3657 8064 3638 8084 3624 8100 3609
8142

MBS
Local storm report, May 2, 3:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT THU MAY 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             CLOVERDALE              37.37N 79.92W
05/02/2019  E0.88 INCH       BOTETOURT          VA   PUBLIC

&&
Local storm report, May 2, 3:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU MAY 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      3 W ROCKY MOUNT         37.00N 79.94W
05/02/2019                   FRANKLIN           VA   FIRE DEPT/RESCUE

            HIGH WATER FLOODED HOPKINS ROAD, RESULTING
            IN ONE CAR BECOMING STRANDED. FIRE DEPT ON
            SCENE FOR WATER RESCUE.

&&

WP
Special weather statement, May 2, 3:56 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
356 PM EDT Thu May 2 2019

VAZ023-034-022045-
Botetourt-Bedford-
356 PM EDT Thu May 2 2019

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF BEDFORD AND
BOTETOURT COUNTIES...

Until 445 PM EDT.

At 355 PM EDT, strong thunderstorms extending from near Daleville to
Peaks Of Otter Recreation Area. Movement was northeast at 10 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Buchanan...
Troutville...
Fincastle...
Nace...
and Arcadia.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3755 7952 3753 7950 3754 7948 3754 7938
      3740 7959 3742 7998 3756 7982
TIME...MOT...LOC 1955Z 230DEG 10KT 3745 7990 3745 7962

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 12:32 PM EDTSpecial Weather StatementRNKCarroll43 min
May 2, 1:06 PM EDTSpecial Weather StatementRNKCity of Roanoke24 min
May 2, 1:21 PM EDTSpecial Weather StatementRNKCarroll54 min
May 2, 1:25 PM EDTSpecial Weather StatementRNKFranklin35 min
May 2, 1:59 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford31 min
May 2, 2:04 PM EDTSpecial Weather StatementRNKFloyd26 min
May 2, 2:19 PM EDTAreal Flood AdvisoryRNKCarroll17 min
May 2, 2:26 PM EDTSpecial Weather StatementRNKBedford34 min
May 2, 2:30 PM EDTSpecial Weather StatementRNKFranklin60 min
May 2, 2:35 PM EDTAreal Flood WarningRNKCarroll3 hr
May 2, 2:48 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge3 hr
May 2, 2:50 PM EDTAreal Flood AdvisoryRNKFranklin3 hr
May 2, 2:59 PM EDTSpecial Weather StatementRNKAmherst61 min
May 2, 3:13 PM EDTSpecial Weather StatementRNKBland, Tazewell47 min
May 2, 3:56 PM EDTSpecial Weather StatementRNKBotetourt49 min
May 2, 4:04 PM EDTSpecial Weather StatementRNKBland41 min
May 2, 4:12 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge48 min
May 2, 4:19 PM EDTSpecial Weather StatementRNKBotetourt41 min
May 2, 4:57 PM EDTSpecial Weather StatementRNKCity of Lynchburg48 min
May 2, 4:58 PM EDTSpecial Weather StatementRNKAlleghany, Rockbridge, City of Covington62 min
May 2, 5:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg46 min
May 2, 5:57 PM EDTSpecial Weather StatementRNKAppomattox48 min
May 2, 6:07 PM EDTSpecial Weather StatementRNKTazewell38 min
May 2, 6:21 PM EDTSpecial Weather StatementRNKBuckingham24 min
May 2, 6:42 PM EDTAreal Flood AdvisoryRNKTazewell3 hr
May 2, 6:45 PM EDTSpecial Weather StatementRNKBuckingham60 min

Nearby

Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.